Alert archive / Iowa / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 8, 1999, 11:27 AM CDT for Woodbury County, Iowa. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1999, 11:27 AM CDT (16:27 UTC)
- Expired
- Apr 8, 1999, 12:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Woodbury County, IA
The radar
The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.5 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 081627 RRA SVRFSD IAC193-081700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1127 AM CDT THU APR 8 1999 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODBURY COUNTY IN NORTHWESTERN IOWA * UNTIL NOON CDT * AT 1125 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 13 MILES SOUTHEAST OF SIOUX CITY OR 5 MILES SOUTH OF LAWTON... MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAWTON AROUND 1130 AM CDT MOVILLE AROUND 1130 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSZIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! BLOOM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:20 AM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 8, 10:20 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 AM CDT THU APR 8 1999 SAT PIX SHOWS DRY SLOT NUDGING INTO CNTRL NEB. SVR AND NEAR SVR WX HAS BROKEN OUT ON NOSE OF DRY SLOT CLOSE TO SUX ZONE. UPDATED ZONES EARLIER TO TAKE OUT MENTION OF TIMING OF RA/TSRA AS THE ACTIVITY IS ALREADY HERE. LTG DETECTION LIT UP LIKE A CHRISTMAS TREE JUST SOUTHEAST OF KSUX. WL MONITOR ZONES AND UPDATE AGAIN< AS NEEDED. .FSD...NONE FUHS
In the hours before
Special weather statement, Apr 8, 11:15 AM CDT, 12 minutes before
SIGNIFICANT WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT THU APR 8 1999 CORRECTED SPOTTER ACTIVATION TIME FOR YANKTON/SPENCER GROUP *** SIGNIFICANT WEATHER PERTAINS TO WEATHER ELEMENTS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...BANDS OF THUNDERSTORMS WILL CONTINUE TO ROTATE AROUND AN INTENSE AREA OF LOW PRESSURE AS IT MOVES EAST ACROSS NEBRASKA AND INTO WESTERN IOWA THIS EVENING. A FAIR AMOUNT OF ELEVATED INSTABILITY PREVAILS ACROSS THE REGION THIS MORNING...WITH HAIL THE PRIMARY FACTOR WITH TWO BANDS OF THUNDERSTORMS. ONE BAND WILL WEAKEN IN INTENSITY AS IT LIFTS NORTHWARD INTO SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA EARLY THIS AFTERNOON. THE NEXT WILL LIFT INTO NORTHWEST IOWA AROUND LUNCHTIME. ANOTHER LINE OF THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE ACROSS CENTRAL AND EASTERN NEBRASKA EARLY THIS AFTERNOON...AND PROGRESS EAST AND NORTHEAST ACROSS SOUTHERN SECTIONS OF THE AREA FOR MID AND LATE AFTERNOON HOURS. STRONG LOW LEVEL SHEAR WILL MAKE A THREAT FOR ISOLATED TORNADOES IN THIS BAND OF LOW TOPPED CONVECTION. OTHERWISE...A STRONG LOW LEVEL FLOW OF MOISTURE INTO AN EAST TO WEST DEFORMATION ZONE NORTH OF THE PATH OF THE LOW WILL PROVIDE FUEL FOR HEAVY RAINFALL INTO THIS EVENING FROM SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...ACROSS NORTHWEST IOWA...AND INTO SOUTHWEST MINNESOTA. ALSO...DEVELOPING STRONG SYNOPTIC SCALE WINDS WITH THIS LOW PRESSURE WILL CREATE STRONG WIND GUSTS...PRIMARILY DURING RAIN FREE TIMES AND JUST AFTER PASSAGE OF RAIN BANDS. IAZ031-032-NEZ014-090500- IDA-WOODBURY-DAKOTA- INCLUDING THE CITIES OF...SIOUX CITY 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: WAVES OF THUNDERSTORMS WILL CONTINUE TO WRAP NORTHWARD THROUGH THE AFTERNOON. STORMS DURING THE LATE MORNING AND EARLY AFTEROOON WILL BE OF AN ELEVATED NATURE WITH THE THREAT OF LARGE HAIL. BY MID TO LATE AFTERNOON...A LINE OF LOW TOPPED STORMS SHOULD DEVELOP ALONG THE DRY LINE AND NEAR THE SURFACE LOW PRESSURE...WHICH MAY BE CAPABLE OF PRODUCING ISOLATED TORNADOES. * SIGNIFICANT WEATHER: LARGE HAIL (EQUAL TO OR GREATER THAN 0.75 DIAMETER) HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT TORNADOES POSSIBLE * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY THROUGH 800 PM. SDZ069>071-IAZ012>014-020>022-NEZ013-090500- CLAY-UNION-YANKTON-BUENA VISTA-CHEROKEE-CLAY-OBRIEN-PLYMOUTH-SIOUX- DIXON- INCLUDING THE CITIES OF...YANKTON...LE MARS...SIOUX CENTER...SPENCER... STORM LAKE 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: WAVES OF THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE AREA THROUGH THIS AFTERNOON. STRONGER CELLS WITHIN THESE BANDS WILL BE CAPABLE OF LARGE HAIL. * SIGNIFICANT WEATHER: LARGE HAIL (EQUAL TO OR GREATER THAN 0.75 DIAMETER) HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY THROUGH 700 PM. SDZ062-066-067-MNZ089-090-098-IAZ001>003-090500- LINCOLN-MINNEHAHA-TURNER-JACKSON-NOBLES-ROCK-DICKINSON-LYON-OSCEOLA- INCLUDING THE CITIES OF...SIOUX FALLS...LUVERNE...WORTHINGTON... ROCK RAPIDS...SPIRIT LAKE 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: BANDS OF THUNDERSTORMS WILL SPREAD IN FROM THE SOUTH THROUGH THE AFTERNOON...AND INTO THE EVENING. RAINFALL WILL BECOME MORE PREVALENT BY EARLY AFTERNOON...WITH A PERIOD OF HEAVY RAIN LIKELY FROM MID AFTERNOON INTO EARLY EVENING. SOME OF THE STRONGER CELLS MAY PRODUCE SMALL HAIL THROUGH 5PM. * SIGNIFICANT WEATHER: STRONG WINDS (GUSTS LESS THAN 58 MPH) SMALL HAIL (LESS THAN 0.75 DIAMETER) HEAVY RAIN * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ050-059>061-063>065-068-090500- BON HOMME-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-HANSON-HUTCHINSON- MC COOK- INCLUDING THE CITIES OF...MITCHELL 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: SHOWERS WITH OCCASIONAL THUNDERSTORMS WILL PREVAIL THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. * SIGNIFICANT WEATHER: STRONG WINDS (GUSTS LESS THAN 58 MPH) HEAVY RAIN * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ038>040-052>058-MNZ071-072-080-081-097-090500- AURORA-BEADLE-BROOKINGS-BRULE-JERAULD-KINGSBURY-LAKE-MINER-MOODY- SANBORN-COTTONWOOD-LINCOLN-LYON-MURRAY-PIPESTONE- INCLUDING THE CITIES OF...BROOKINGS...CHAMBERLAIN...HURON...PIPESTONE... SLAYTON 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME MORE PREVALENT IN THE MID TO LATE AFTERNOON...BUT SIGNIFICANT WEATHER IS NOT EXPECTED IN THIS AREA THROUGH MIDNIGHT. * SIGNIFICANT WEATHER: STRONG WINDS (GUSTS LESS THAN 58 MPH) * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. CHAPMAN
Special weather statement, Apr 8, 11:15 AM CDT, 12 minutes before
SIGNIFICANT WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT THU APR 8 1999 CORRECTED SPOTTER ACTIVATION TIME FOR YANKTON/SPENCER GROUP *** SIGNIFICANT WEATHER PERTAINS TO WEATHER ELEMENTS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...BANDS OF THUNDERSTORMS WILL CONTINUE TO ROTATE AROUND AN INTENSE AREA OF LOW PRESSURE AS IT MOVES EAST ACROSS NEBRASKA AND INTO WESTERN IOWA THIS EVENING. A FAIR AMOUNT OF ELEVATED INSTABILITY PREVAILS ACROSS THE REGION THIS MORNING...WITH HAIL THE PRIMARY FACTOR WITH TWO BANDS OF THUNDERSTORMS. ONE BAND WILL WEAKEN IN INTENSITY AS IT LIFTS NORTHWARD INTO SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA EARLY THIS AFTERNOON. THE NEXT WILL LIFT INTO NORTHWEST IOWA AROUND LUNCHTIME. ANOTHER LINE OF THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE ACROSS CENTRAL AND EASTERN NEBRASKA EARLY THIS AFTERNOON...AND PROGRESS EAST AND NORTHEAST ACROSS SOUTHERN SECTIONS OF THE AREA FOR MID AND LATE AFTERNOON HOURS. STRONG LOW LEVEL SHEAR WILL MAKE A THREAT FOR ISOLATED TORNADOES IN THIS BAND OF LOW TOPPED CONVECTION. OTHERWISE...A STRONG LOW LEVEL FLOW OF MOISTURE INTO AN EAST TO WEST DEFORMATION ZONE NORTH OF THE PATH OF THE LOW WILL PROVIDE FUEL FOR HEAVY RAINFALL INTO THIS EVENING FROM SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...ACROSS NORTHWEST IOWA...AND INTO SOUTHWEST MINNESOTA. ALSO...DEVELOPING STRONG SYNOPTIC SCALE WINDS WITH THIS LOW PRESSURE WILL CREATE STRONG WIND GUSTS...PRIMARILY DURING RAIN FREE TIMES AND JUST AFTER PASSAGE OF RAIN BANDS. IAZ031-032-NEZ014-090500- IDA-WOODBURY-DAKOTA- INCLUDING THE CITIES OF...SIOUX CITY 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: WAVES OF THUNDERSTORMS WILL CONTINUE TO WRAP NORTHWARD THROUGH THE AFTERNOON. STORMS DURING THE LATE MORNING AND EARLY AFTEROOON WILL BE OF AN ELEVATED NATURE WITH THE THREAT OF LARGE HAIL. BY MID TO LATE AFTERNOON...A LINE OF LOW TOPPED STORMS SHOULD DEVELOP ALONG THE DRY LINE AND NEAR THE SURFACE LOW PRESSURE...WHICH MAY BE CAPABLE OF PRODUCING ISOLATED TORNADOES. * SIGNIFICANT WEATHER: LARGE HAIL (EQUAL TO OR GREATER THAN 0.75 DIAMETER) HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT TORNADOES POSSIBLE * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY THROUGH 800 PM. SDZ069>071-IAZ012>014-020>022-NEZ013-090500- CLAY-UNION-YANKTON-BUENA VISTA-CHEROKEE-CLAY-OBRIEN-PLYMOUTH-SIOUX- DIXON- INCLUDING THE CITIES OF...YANKTON...LE MARS...SIOUX CENTER...SPENCER... STORM LAKE 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: WAVES OF THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE AREA THROUGH THIS AFTERNOON. STRONGER CELLS WITHIN THESE BANDS WILL BE CAPABLE OF LARGE HAIL. * SIGNIFICANT WEATHER: LARGE HAIL (EQUAL TO OR GREATER THAN 0.75 DIAMETER) HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY THROUGH 700 PM. SDZ062-066-067-MNZ089-090-098-IAZ001>003-090500- LINCOLN-MINNEHAHA-TURNER-JACKSON-NOBLES-ROCK-DICKINSON-LYON-OSCEOLA- INCLUDING THE CITIES OF...SIOUX FALLS...LUVERNE...WORTHINGTON... ROCK RAPIDS...SPIRIT LAKE 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: BANDS OF THUNDERSTORMS WILL SPREAD IN FROM THE SOUTH THROUGH THE AFTERNOON...AND INTO THE EVENING. RAINFALL WILL BECOME MORE PREVALENT BY EARLY AFTERNOON...WITH A PERIOD OF HEAVY RAIN LIKELY FROM MID AFTERNOON INTO EARLY EVENING. SOME OF THE STRONGER CELLS MAY PRODUCE SMALL HAIL THROUGH 5PM. * SIGNIFICANT WEATHER: STRONG WINDS (GUSTS LESS THAN 58 MPH) SMALL HAIL (LESS THAN 0.75 DIAMETER) HEAVY RAIN * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ050-059>061-063>065-068-090500- BON HOMME-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-HANSON-HUTCHINSON- MC COOK- INCLUDING THE CITIES OF...MITCHELL 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: SHOWERS WITH OCCASIONAL THUNDERSTORMS WILL PREVAIL THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. * SIGNIFICANT WEATHER: STRONG WINDS (GUSTS LESS THAN 58 MPH) HEAVY RAIN * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ038>040-052>058-MNZ071-072-080-081-097-090500- AURORA-BEADLE-BROOKINGS-BRULE-JERAULD-KINGSBURY-LAKE-MINER-MOODY- SANBORN-COTTONWOOD-LINCOLN-LYON-MURRAY-PIPESTONE- INCLUDING THE CITIES OF...BROOKINGS...CHAMBERLAIN...HURON...PIPESTONE... SLAYTON 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME MORE PREVALENT IN THE MID TO LATE AFTERNOON...BUT SIGNIFICANT WEATHER IS NOT EXPECTED IN THIS AREA THROUGH MIDNIGHT. * SIGNIFICANT WEATHER: STRONG WINDS (GUSTS LESS THAN 58 MPH) * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. CHAPMAN
Special weather statement, Apr 8, 11:15 AM CDT, 12 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT THU APR 8 1999 *** SIGNIFICANT WEATHER PERTAINS TO WEATHER ELEMENTS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...BANDS OF THUNDERSTORMS WILL CONTINUE TO ROTATE AROUND AN INTENSE AREA OF LOW PRESSURE AS IT MOVES EAST ACROSS NEBRASKA AND INTO WESTERN IOWA THIS EVENING. A FAIR AMOUNT OF ELEVATED INSTABILITY PREVAILS ACROSS THE REGION THIS MORNING...WITH HAIL THE PRIMARY FACTOR WITH TWO BANDS OF THUNDERSTORMS. ONE BAND WILL WEAKEN IN INTENSITY AS IT LIFTS NORTHWARD INTO SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA EARLY THIS AFTERNOON. THE NEXT WILL LIFT INTO NORTHWEST IOWA AROUND LUNCHTIME. ANOTHER LINE OF THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE ACROSS CENTRAL AND EASTERN NEBRASKA EARLY THIS AFTERNOON...AND PROGRESS EAST AND NORTHEAST ACROSS SOUTHERN SECTIONS OF THE AREA FOR MID AND LATE AFTERNOON HOURS. STRONG LOW LEVEL SHEAR WILL MAKE A THREAT FOR ISOLATED TORNADOES IN THIS BAND OF LOW TOPPED CONVECTION. OTHERWISE...A STRONG LOW LEVEL FLOW OF MOISTURE INTO AN EAST TO WEST DEFORMATION ZONE NORTH OF THE PATH OF THE LOW WILL PROVIDE FUEL FOR HEAVY RAINFALL INTO THIS EVENING FROM SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA...ACROSS NORTHWEST IOWA...AND INTO SOUTHWEST MINNESOTA. ALSO...DEVELOPING STRONG SYNOPTIC SCALE WINDS WITH THIS LOW PRESSURE WILL CREATE STRONG WIND GUSTS...PRIMARILY DURING RAIN FREE TIMES AND JUST AFTER PASSAGE OF RAIN BANDS. IAZ031-032-NEZ014-090500- IDA-WOODBURY-DAKOTA- INCLUDING THE CITIES OF...SIOUX CITY 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: WAVES OF THUNDERSTORMS WILL CONTINUE TO WRAP NORTHWARD THROUGH THE AFTERNOON. STORMS DURING THE LATE MORNING AND EARLY AFTEROOON WILL BE OF AN ELEVATED NATURE WITH THE THREAT OF LARGE HAIL. BY MID TO LATE AFTERNOON...A LINE OF LOW TOPPED STORMS SHOULD DEVELOP ALONG THE DRY LINE AND NEAR THE SURFACE LOW PRESSURE...WHICH MAY BE CAPABLE OF PRODUCING ISOLATED TORNADOES. * SIGNIFICANT WEATHER: LARGE HAIL (EQUAL TO OR GREATER THAN 0.75 DIAMETER) HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT TORNADOES POSSIBLE * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY THROUGH 800 PM. SDZ069>071-IAZ012>014-020>022-NEZ013-090500- CLAY-UNION-YANKTON-BUENA VISTA-CHEROKEE-CLAY-OBRIEN-PLYMOUTH-SIOUX- DIXON- INCLUDING THE CITIES OF...YANKTON...LE MARS...SIOUX CENTER...SPENCER... STORM LAKE 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: WAVES OF THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE AREA THROUGH THIS AFTERNOON. STRONGER CELLS WITHIN THESE BANDS WILL BE CAPABLE OF LARGE HAIL. * SIGNIFICANT WEATHER: LARGE HAIL (EQUAL TO OR GREATER THAN 0.75 DIAMETER) HEAVY RAIN OF ONE TO TWO INCHES THROUGH MIDNIGHT * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY AFTER 700 PM. SDZ062-066-067-MNZ089-090-098-IAZ001>003-090500- LINCOLN-MINNEHAHA-TURNER-JACKSON-NOBLES-ROCK-DICKINSON-LYON-OSCEOLA- INCLUDING THE CITIES OF...SIOUX FALLS...LUVERNE...WORTHINGTON... ROCK RAPIDS...SPIRIT LAKE 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: BANDS OF THUNDERSTORMS WILL SPREAD IN FROM THE SOUTH THROUGH THE AFTERNOON...AND INTO THE EVENING. RAINFALL WILL BECOME MORE PREVALENT BY EARLY AFTERNOON...WITH A PERIOD OF HEAVY RAIN LIKELY FROM MID AFTERNOON INTO EARLY EVENING. SOME OF THE STRONGER CELLS MAY PRODUCE SMALL HAIL THROUGH 5PM. * SIGNIFICANT WEATHER: STRONG WINDS (GUSTS LESS THAN 58 MPH) SMALL HAIL (LESS THAN 0.75 DIAMETER) HEAVY RAIN * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ050-059>061-063>065-068-090500- BON HOMME-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-HANSON-HUTCHINSON- MC COOK- INCLUDING THE CITIES OF...MITCHELL 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: SHOWERS WITH OCCASIONAL THUNDERSTORMS WILL PREVAIL THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. * SIGNIFICANT WEATHER: STRONG WINDS (GUSTS LESS THAN 58 MPH) HEAVY RAIN * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ038>040-052>058-MNZ071-072-080-081-097-090500- AURORA-BEADLE-BROOKINGS-BRULE-JERAULD-KINGSBURY-LAKE-MINER-MOODY- SANBORN-COTTONWOOD-LINCOLN-LYON-MURRAY-PIPESTONE- INCLUDING THE CITIES OF...BROOKINGS...CHAMBERLAIN...HURON...PIPESTONE... SLAYTON 1115 AM CDT THU APR 8 1999 FORECAST THROUGH MIDNIGHT: SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME MORE PREVALENT IN THE MID TO LATE AFTERNOON...BUT SIGNIFICANT WEATHER IS NOT EXPECTED IN THIS AREA THROUGH MIDNIGHT. * SIGNIFICANT WEATHER: STRONG WINDS (GUSTS LESS THAN 58 MPH) * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. CHAPMAN
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:23 AM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 32 min |
| Apr 8, 12:14 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.